Unstable 7 months after TT

I know I have posted before with my ongoing problems but my latest blood results are in and I continue to have problems. My Consultant is less than useless although GP most helpful. I have now resorted to a private Endo who comes well recommended whom I hope will help soon.

The main issue is the constant internal shaking along with pins n needles in hands/feet plus numb toes. This last week has resulted in visible shaking until I'm almost a nervous wreck. Just not sleeping either which makes it worse, so have now had to take Zopiclone to knock me out to at least get some rest to cope with daytime. Reluctant to do this but unable to sleep otherwise.

My thyroxine was increased to 150 about 3 weeks ago and after feeling initially better, the shakes returned. My GP wants to raise it even higher ASAP to 175.

My latest results are THS 4.6 having come down from 21.5 at beginning of August most likely due to increased Levo. My PTH is 0.7 (minimum should be 1.6) so parathyroids are still not working so technically even without a thyroid I have Hypoparathyroidism. My calcium is at last stable at 4.47 so my meds reduced to one 500 tablet daily. Vitamin D3 is 47 so still low but meds for that also reduced from 2000 to 1000 daily.

My last B12 was 658 in April and I stopped supplementing but wonder if I need to go back on them?

I am waiting to have other bloods tested for Ferritin, Folate etc although my full blood counts etc are all in normal range.

I visited my Cranial Osteopath yesterday who told me my spine is totally out of balance, and my body in complete shock from all that has happened. My Homeopathic Dr (also a Pharmacist) is of the opinion I am allergic to Levo and thinks I would be better on Armour (not really sure what that is?)

Clutter has been most helpful thought my problems, thank you.

I am in process of recording daily temp to see if it's adrenals ready for Endo as I am freezing all day & hot all night. Morning temps tend to be 35.7/8 and rise through day to 36.6.

I would really like to know how others cope with the internal shaking. Is it just stress or something else going on. I'm seriously considering antidepressants because I don't know how I can go on like this with constant panic attacks when trembling, pins n needles get worse. Is there something natural I can get to help me that others have tried with success? Had anyone had success with melatonin for sleep issues?

Hoping for answers soon.

Thank you

Valerie x

9 Replies

oldestnewest
  • Valerie,

    I found the addition of Liothyronine (T3) helped with the internal tremors and palpitations Levothyroxine (T4) caused. T3 seemed to calm the adverse side effects of T4 and also raised my low FT3.

    Armour is a brand of natural dessicated pig thyroid which contains T4 and T3. It is hugely expensive but there are other brands including Nature Throid and Westhroid Pure which are hypoallergenic and more affordable. NDT isn't licensed for UK use so it is rarely prescribed on the NHS although it can be prescribed on a named patient basis.

    thyroiduk.org.uk/tuk/treatm...

    Parathyroids are unconnected to the thyroid although they are in close proximity and therefore easily bruised or damaged during thyroidectomy. If they don't recover after 4 months they are unlikely to do so and daily lifelong supplementation of calcium and vitamin D3 is required. Your vitamin D is still low so your 2,000iu should have been increased, not decreased.

    parathyroid.com./hypoparath...

    Your serum B12 is good but serum B12 is a notoriously inaccurate test and I would advise the Active B12 test which is more accurate for confirming/ruling out B12 deficiency. Your symptoms of numbness and pins and needles in the feet and hands are classic B12 deficiency symptoms.

    b12d.org/b12-signs-symptoms...

    b12deficiency.info/what-to-...

    active-b12.com/What-Is-Acti...

  • Thanks again Clutter for help & valuable info. I'm continue to be amazed by the complex issues surrounding the thyroid and also that before and after a TT, so little information is provided for the patient. My ENT Surgeon/Consultant knows nothing! He says he doesn't understand how my body works or why it does what it does. I shall be glad to be rid of him after my next outpatient appointment.

    I am consulting an Endo from the list sent by Louise although quite a journey but I don't mind that. The daughter of a friend is also a patient of his, and has only excellent comments.

    Fortunately, my GP had a TT a few years ago, so is entirely sympathetic and has said the surgery will carry out whatever Tests the Endo requires, and will act on his report, so think I have hit a home run in that respect.

    Valerie x

  • Hi, Valerie

    As a fello TT patient, I know what you are going through. It really is a long hard slog to get things right, but I have to say that I was never right on Thyroxine only. My GP kept putting the dose up, and then started bringing it down, but I felt like nothing on earth! I was prescribed Amitryptoline fir pain and to help me sleep!

    I suffered from tremors, bad dreams, lack of sleep (although I was tired), anxiety, palpitations, tinnitus, heavy joints and muscles and muscular pain.

    I got to the end of my tether about 18 months after my thyroid was removed, and begged my GP to refer me to an endo. I was refused....because "the symptoms you are suffering have nothing to do with your thyroid medication. Your blood tests are perfect".

    So...with the help of some lovely people on here....I decided to go it alone.

    I tried adding T3 alongside a lower dose of Thyroxine, and found that my symptoms were very much relieved. However, I was still suffering some symptoms. I went back to the GP, and asked for more blood tests. I explained what I had done, and was told that I was putting my heart at risk! The GP was dumbfounded when my blood tests came back normal lol. He told me to carry on buying the T3 because he couldn't prescribe it!!

    I have now switched to natural Dessicated thyroid, which I buy because my GP won't precpscribe, and I feel NORMAL. I cannot tell you how wonderful it is to feel normal. I hope your journey is easier than mine, and that your GP will support you. Take care. Xx

  • Thank you. I am travelling from London to Nottingham to see a recommended Endo, a friend's daughter goes to him and he is on the list fom ThyroidUK from Louise Warville.

    My GP is very sympathetic as he had had a TT so is happy to act on anything the Endo says including doing tests etc. I may have to pay for medication, we will see. I am hopeful. When I look back after the op, 4 episodes of being hypo calceamic clouded the issue and I agree that the moment I was on Levo symptoms appeared immediately which I was told would go away as my body adjusted. It's never happened! Blood tests all over the place with all symptoms, just as you prescribe coming and going. It's a never ending battle, I get maybe one or two good days then 3/4 bad days. It's exhausting too when you can't sleep.

    I will self medicate if necessary, we will see what Endo says!

    Thanks for reply.

    Valerie x

  • Oh can you please message me where you buy your NDT from? My Homeopathic Dr says it is quite clear I'm allergic to Levo & I should get of it asap. He's also a Pharmasist so I trust his opinion.

    Thank you x

  • If you were taking your B12 up until your blood test it would give a false high reading. I believe that B12 should be stopped for about 2 to 3 weeks before the blood test.

  • Pins and needles and numb toes sounds very much like B12 deficiency. You may have raised it to a decent level, but when you stopped taking it, it very probably decreased again due to the absorbtion problems that we hypos all have.

    The internal shaking sounds like cortisol/adrenal fatigue. Have you had that tested?

    Hugs, Grey

  • Thank you both, no not had cortisol/ adrenal tested but currently taking my temperature three times a day prior to seeing Endo. I have very low early morning temps about 35.6 average, rises though day to average of 36.7 sometimes as high as 36.9 at night. I'm freezing cold all day and hot all night. How do they test for cortisol? Is that a blood test?

    My vitamin B 12 was height last April & I have been on it ever since until 3 weeks ago when I stopped taking it. I need another Test. I'm amazed by the people I know with Thyroid issues who put up with same problems as me.

    Is cortisol too high adrenaline? How do you get rid of it? Hope someone can answer that please.

    Thank you

    Valerie x

  • low thyroid will cause high adrenaline levels.

You may also like...